Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 5, NWS Sioux Falls, SD

May 4, 201020 counties in South Dakota; Dickinson County, Lyon County, Osceola County, Iowa; 8 counties in Minnesota

NWS Sioux Falls, SD issued this wind advisory at May 4, 2010, 4:02 AM CDT for 20 counties in South Dakota; Dickinson County, Lyon County, Osceola County, Iowa; 8 counties in Minnesota. It took effect at May 4, 2010, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2010, 4:02 AM CDT (09:02 UTC)
In effect from
May 4, 2010, 9:00 AM CDT
Expired
May 4, 2010, 3:30 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Dickinson County, IA, Lyon County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 36 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS73 KFSD 040902
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
402 AM CDT TUE MAY 4 2010

...COLD FRONT PASSAGE WILL GIVE WINDY CONDITIONS TODAY...

.A COLD FRONT WILL GIVE WINDY CONDITIONS FOR THE AREA TODAY. 
TONIGHT...THE WINDS WILL DECREASE SOME...THEN WILL BECOME WINDY
AGAIN ON WEDNESDAY.

SDZ038-039-050-052>054-057>060-063>065-041715-
/O.NEW.KFSD.WI.Y.0005.100504T1400Z-100505T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP
402 AM CDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...A COLD FRONT WILL SWEEP THROUGH AREAS ALONG AND WEST OF
  THE JAMES RIVER VALLEY THIS MORNING. LOCALLY...THE STRONGEST OF
  THE WINDS MAY RESIDE WITHIN A FEW HOURS BEHIND THE FRONTAL
  PASSAGE...BUT NONETHELESS WILL REMAIN VERY WINDY THROUGH THE
  DAY.

* WEATHER CONDITIONS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH CAN
  BE EXPECTED TODAY...WITH SOME GUSTS AROUND 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061-
062-066-067-041715-
/O.NEW.KFSD.WI.Y.0005.100504T1700Z-100505T0000Z/
LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...BROOKINGS...MADISON...
FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
402 AM CDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...A COLD FRONT WILL MOVE EASTWARD ALONG AND EAST OF THE
  INTERSTATE 29 CORRIDOR BY MIDDAY AND THIS AFTERNOON. LOCALLY...
  THE STRONGEST OF THE WINDS MAY RESIDE WITHIN A FEW HOURS BEHIND
  THE FRONTAL PASSAGE...BUT NONETHELESS WILL REMAIN VERY WINDY
  THROUGH THE AFTERNOON.

* WEATHER CONDITIONS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH CAN
  BE EXPECTED TODAY. SOME GUSTS AROUND 40 MPH ARE QUITE POSSIBLE
  ESPECIALLY ALONG THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA...
  EXTENDING SOUTHWARD THROUGH THE SPENCER IOWA VICINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

 MJF
2 follow-up statements
062 
WWUS73 KFSD 041720
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT TUE MAY 4 2010

...COLD FRONT PASSAGE WILL GIVE WINDY CONDITIONS TODAY...

.A COLD FRONT WILL BRING WINDY CONDITIONS TO THE AREA TODAY.
TONIGHT...THE WINDS WILL DECREASE SOME...THEN WILL BECOME WINDY
AGAIN ON WEDNESDAY.

SDZ038-039-050-052>054-057>060-063>065-050000-
/O.CON.KFSD.WI.Y.0005.000000T0000Z-100505T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP
1220 PM CDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...A COLD FRONT WILL SWEEP THROUGH AREAS ALONG AND WEST 
  OF THE JAMES RIVER VALLEY THIS MORNING. LOCALLY...THE 
  STRONGEST OF THE WINDS MAY RESIDE WITHIN A FEW HOURS BEHIND 
  THE FRONTAL PASSAGE...BUT NONETHELESS WILL REMAIN VERY WINDY 
  THROUGH THE DAY. 

* WEATHER CONDITIONS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH 
  CAN BE EXPECTED TODAY...WITH SOME GUSTS AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061-
062-066-067-050000-
/O.CON.KFSD.WI.Y.0005.000000T0000Z-100505T0000Z/
LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...BROOKINGS...MADISON...
FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
1220 PM CDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...A COLD FRONT WILL MOVE EASTWARD ALONG AND EAST OF THE 
  INTERSTATE 29 CORRIDOR BY MIDDAY AND THIS AFTERNOON. LOCALLY...
   THE STRONGEST OF THE WINDS MAY RESIDE WITHIN A FEW HOURS 
  BEHIND THE FRONTAL PASSAGE...BUT NONETHELESS WILL REMAIN VERY 
  WINDY THROUGH THE AFTERNOON. 

* WEATHER CONDITIONS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH 
  CAN BE EXPECTED TODAY. SOME GUSTS AROUND 40 MPH ARE QUITE 
  POSSIBLE ESPECIALLY ALONG THE BUFFALO RIDGE IN SOUTHWEST 
  MINNESOTA... EXTENDING SOUTHWARD THROUGH THE SPENCER IOWA 
  VICINITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
756 
WWUS73 KFSD 042030
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT TUE MAY 4 2010


IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-
052>067-042130-
/O.CAN.KFSD.WI.Y.0005.000000T0000Z-100505T0000Z/
LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
330 PM CDT TUE MAY 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

WINDS SPEEDS ARE NO LONGER MEETING CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 3, 9:15 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, May 3, 9:15 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT MON MAY 3 2010

.DISCUSSION...
WINDS HAVE DIMINSIHED WITH SUNSET AS EXPECTED THIS EVENING...AND
LAST OF SPRINKLES/LIGHT SHOWERS JUST EXITING THE SOUTHEAST CORNER OF
THE CWA. BATCH OF MID CLOUDS POISED TO OUR NORTHWEST APPEARS TO BE
DIMINSIHING AS WELL...AS IT WORKS INTO THE SOMEWHAT DRIER AIR IN
PLACE ACROSS OUR CWA. THUS CLEAR TO PARTLY CLOUDY SKIES EXPECTED
HERE THROUGHOUT THE NIGHT. TEMPERATURES FOR TONIGHT LOOK PRETTY GOOD
AND ONLY A COUPLE OF MINOR ADJUSTMENTS IN SOME VALLEY AREAS WHERE
COME POOLING OF COOLER AIR IS POSSIBLE BEFORE SOUTHERLY WINDS PICKUP
A LITTLE MORE TO MIX THINGS OUT LATER TONIGHT.

AS MENTIONED IN PREVIOUS DISCUSSION...BIGGEST CHALLENGE FOR TUESDAY
IS HOW STRONG POST FRONTAL WINDS WILL BECOME. STRONG COLD ADVECTION
AND SURFACE PRESSURE RISES PUSH INTO WESTERN CWA BY 15Z...THOUGH
BOTH WEAKENING BY 15Z FROM WHAT IS SEEN IN WESTERN AND CENTRAL PARTS
OF THE STATE AT 12Z AND EARLIER. WOULD NOT BE SURPRISED TO SEE 1-2HR
PERIOD OF NEAR ADVISORY WINDS WEST OF THE JAMES RIVER MID-LATE
MORNING...BUT WITH WEAKENING CAA/PRESSURE RISES AND WEAK SURFACE
RIDGING PUSHING INTO MISSOURI VALLEY BY MID-LATE AFTERNOON...04/00Z
NAM SEEMS TO HAVE AS MANY FACTORS POINTING AGAINST AS AN ADVISORY AS
IT DOES TOWARD...SO WILL NOT ISSUE ANY HEADLINES AT THIS TIME AND
INSTEAD LET THE MIDNIGHT SHIFT EXAMINE UPSTREAM CONDITIONS AND
ADDITIONAL MODEL DATA.

UPDATED GRIDS/PFM HAVE BEEN SENT AND WILL HAVE UPDATED ZFP OUT
SHORTLY.   /JH

&&

.AVIATION...
LARGEST AVIATION CONCERN IS WITH WINDS THAT DEVELOP IN THE POST
FRONTAL ENVIRONMENT ON TUESDAY.  LIKELY THERE WILL BE A 1-2H SURGE
IN WINDS FOLLOWING FROPA THRU THE CWA ACCOMPANIED BY CAA/4-5MB/3H
PRESSURE RISES...WHICH APPEAR TO WEAKEN MOVING EASTWARD THRU THE
CWA. THIS SUGGESTS THE STRONGEST WNDS LKLY THRU WRN MO VLY TOWARD
JAMES VALLEY DURING MID MORNING HOURS...THEN HAVING TO WAIT UNTIL
MOST EXTREME MIXING BRINGS WINDS BACK UP DURING THE AFTERNOON HOURS.
FARTHER EWRD TOWARD KFSD/KSUX AREA...WL SEE FIRST INCREASE IN WNDS
ARND AND SHORTLY AFT 18Z...WHICH SHUD STILL BE FAIRLY SIGNIFICANT
DESPITE WKNG OF THE ISALLOBARIC PULSE...SINCE WL HAVE TIME TO CREATE
MORE UNSTABLE PREFRONTAL CONDITIONS. NUMEROUS GUSTS 30-35 KTS APPEAR
LKLY. VFR CONDITIONS WILL BE THE RULE THRU 00Z WED.   /CHAPMAN

&&

.PREV DISCUSSION...
QUIET NIGHT IN STORE ACROSS THE AREA WITH WINDS DYING OFF FAIRLY
QUICKLY IN THE EVENING AS THE ATMOSPHERE DECOUPLES. WINDS WILL
BECOME SOUTHERLY OVERNIGHT AS THE SURFACE RIDGE PRESENTLY SITUATED
OVER THE EASTERN PORTIONS OF THE REGION CONTINUES TO TRACK TO THE
EAST...PUTTING OUR AREA ON THE BACKSIDE OF THE HIGH...AND KEEPING
OUR OVERNIGHT LOWS WARMER THAN THIS MORNING. LOWS WILL DROP INTO THE
MID AND UPPER 40S...POSSIBLY STEADYING OUT AND RISING SLIGHTLY IN
OUR SOUTHWESTERN MISSOURI RIVER CORRIDOR AREAS AS A WARM FRONT LIFTS
NORTHWARD INTO THE AREA LATE TONIGHT.  /JM

BIG ISSUES IN THE FCST WILL BE WINDS...UNSEASONABLY COOL WX...AND
PSBL WINTER LIKE CYCLOGENESIS INTO CWA THU NGT INTO FRI. FOR TUES...
BRISK SWLY FLOW OF WARM AND RATHER DRY AIR AHEAD OF STG CDFNT MOVG
SEWD INTO CWA. PREV FCST NEAR 80 SE TO MID 60S NW IN CWA LOOKS GOOD.
LAPSE RATES VERY STEEP WITH ENUF MOISTURE BLO 700MB TO KEEP 20 TO 30
PCT CHC -TSRA DVLPG NEAR CDFNT IN AFTN IN SERN CWA...GOING TO MORE A
POSTFRONTAL MID LVL -SHRA BAND IN THE EVE WITH FNTL CONVERGENCE.
INVERTED V TYPE SOUNDING WOULD IMPLY LCLLY STG WINDS WITH ANY -TSRA
THAT DVLPS IN THE LATE AFTN. OTHER BIG ISSUE IS QUICK BLAST OF WNWLY
WINDS EXPCD BEHIND FNT ASSCD WITH VERY STRONG NRN STREAM WAVE AND
PRES RISES...WITH FAIRLY BRIEF GUSTS TO 40 OR EVEN 50 MPH PSBL IN
NWRN CWA BY NOON. THESE WINDS SHOULD FALL OFF BEHIND FNT WAITING
FOR DEEPER MIXING LATER TUES NGT AND WED...AND WED WILL BE A VERY
BLUSTERY AND COOL DAY WITH SC CLOUDS MAINLY NORTH IN CWA. NEXT BIG
ISSUE IS THE MAJOR UPR TROF CRASHING EWD OVER CWA THU NGT AND
FRI...AND EVEN GFS HAS FINALLY LATCHED ON TO THIS. A COMPOSITE OF
MODELS SHOW BEST RAIN TRACKING EWD OVER CWA...ESP NEAR AND NORTH OF
I90 CORRIDOR...FROM THU AFTN THRU THU NIGHT. MODELS ALL IMPLY RAIN
MIXING WITH OR EVEN CHGG TO A PERIOD OF WET SNOW IN WRN CWA LATER
THU NGT...ESP IN THE 9V9 TO HON AREAS...AND WILL HAVE TO WATCH FOR
THIS UNUSUAL EVENT. OBVIOUSLY TEMPS WILL BE ON UNSEASONABLY COOL
SIDE FOR THU THRU FRI NGT AS THE SYSTEM DRAWS IN COLDER AIR FROM
CANADA...WITH THE SUX TO SLB AREA NOT QUITE AS COOL ON THE SOUTH
SIDE OF THE SYSTEM. AIR MASS MODIFIES DURG THE WEEKEND AHEAD OF
ANOTHER PSBLY MAJOR UPR TROF MOVG EWD INTO THE PLAINS FROM LATER
SUN THRU MID WEEK...SO HAVE POPS FOR THIS TOO./ RYRHOLM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, May 3, 11:23 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 AM CDT MON MAY 03 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1123 AM CDT MON MAY 03 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...

THERE IS A CHANCE OF THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM
JACKSON MINNESOTA TO YANKTON SOUTH DAKOTA THIS AFTERNOON AND
EVENING. IF STORMS CAN DEVELOP...A FEW MAY PRODUCE PEA SIZE HAIL
AND WIND GUSTS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.